It’s certainly worth paying heed to drug interactions such as violence and homicidal leanings, both as a patient and as a concerned parent, family member or friend. According to a 2010 study published in the journal PLoS One, half of the top 10 drugs disproportionately linked with violent behavior are antidepressants:
1.Varenicline (Chantix): The number one violence-inducing drug on the list, this anti-smoking medication is 18 times more likely to be linked with violence when compared to other drugs
2.Fluoxetine (Prozac): This drug was the first well-known SSRI antidepressant
3.Paroxetine (Paxil): Another SSRI antidepressant, Paxil is also linked with severe withdrawal symptoms and a risk of birth defects
4.Amphetamines:(Various): Used to treat ADHD
5.Mefoquine (Lariam): A treatment for malaria which is often linked with reports of strange behavior
6.Atomoxetine (Strattera): An ADHD drug that affects the neurotransmitter noradrenaline
7.Triazolam (Halcion): This potentially addictive drug is used to treat insomnia
8.Fluvoxamine (Luvox): Another SSRI antidepressant
9.Venlafaxine (Effexor): An antidepressant also used to treat anxiety disorders
10.Desvenlafaxine (Pristiq): An antidepressant which affects both serotonin and noradrenaline
We only need to ask one simple question to determine “what could have set the teenage gunman off.” That question is: What psychiatric drug was he taking or withdrawing from? Sometimes simple questions are the hardest to ask. That question would be hard for the media to ask, because after reporting the event, taking station breaks for advertisements for antidepressants and sedatives might give big media editors and producers indigestion, since their very existence depends on Big Pharma sponsorship. That question would be hard for some politicians to ask because it might jeopardize Big Pharma campaign contributions
Autism had nothing to do with the violence, but what about the psychiatric drugs ?
See these sites http://healthimpactnews.com/2012/increase-in-...
Patients on antidepressants and their families or caregivers should watch for new or worsening depression symptoms, unusual changes in behavior, or thoughts of suicide. Such symptoms should be reported to the patient's healthcare provider right away, especially if they are severe or occur suddenly...